Just to add to the itching and tingling feeling in the legs of sufferers of restless leg syndrome. In bed at night my legs have an ache which is very difficult to discribe. It seems to come right from the bones in my legs and it feels as if my last bit of energy is being drained out of me. Getting a comfortable position for sleep is very difficult. Another aspect of this is just when I think I am drifting off to sleep I get a feeling as if I have had pin stuck in my legs and I have to start trying to relax all over again.
I have been on many cocktails of meds and they all work to varying degrees for a while. I am now using yoga breathing, mental and physical exercises. So far so good. But maybe not tonight.!!
Hi Molly, I have this too. It comes and goes, I don't have it all the time. My soma and codeine help when it does happen. I've also found that ice packs and cold water seem to ease the trhobbing, itching, burning somewhat. I think what helps mine more than anything is a combination of everything I do to take care of myself. And also not overdoing. When I do it almost always happens.
I've had RLS my whole life and it's like an uncomfortable dull buzzy ache, usually in the legs, that is temporarily relieved by voluntary movement. It feels sort of like worms crawling under your skin or soda bubbles in your veins. The legs don't jerk on their own--that can be Periodic Limb Movement Disorder or Myoclonus. It most often happens after sitting awhile or at night, although it can occasionally occur earlier in the day. It can drive you crazy.
Caffeine, as well as certain meds like Benadryl can trigger it. I take Darvocet for it, as well as an occasional Ultram or Xanax.
There's a terrific organization called the Restless Legs Syndrome Foundation (http://www.rls.org/) that has lots of information. Hope this helps!!
RLS Is a condition where your legs feel like they are "jittery" inside and won't unsettle. They even start moving on their own. Kicking movements are involuntary. Some meds can help, like some muscle relaxants. Unfortunately, the more meds you are on, the worse the RLS. Guess it relates to the liver overload. Hope that explains it.
Over doing triggers RLS in me too, but not always.Support hose seem to help mine,I sleep in them when necessary. I know some can't stand it, but for me it works.
Wasn't it qinine (S?) that you used to be able to get for this? Some are lucky enough to have a doc that will rx it.
I would say that passionfruit hit the nail right on the head by saying it feels like worms crawling under your skin! I took Flexeril for years for it but then it wasn't helping any more so my dr. put me on Mirapex and it has helped a lot.
Hmmm? I have RLS when I take benedryl.
So I just don't take benedryl.
I always just thought it was just a side effect of benedryl?
It HAS happened just a couple of times when I wasn't taking benedryl, but I thought maybe it was something I ate that triggered it.
Does it mean I have RLS, or maybe it's just a response to something else?